Alert archive / Oklahoma / Flash Flood Warnings in 1996
Flash Flood Warning 39, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Nov 6, 1996, 8:32 PM CST for Bryan County, Oklahoma. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 6, 1996, 8:32 PM CST (02:32 UTC)
- Expired
- Nov 7, 1996, 12:30 AM CST
- In force
- 4 hr
- Issued by
- NWS Norman, OK
- Area
- Whole counties
County Bryan County, OK
The radar
The Norman radar (KTLX), 179 km from the middle of the area, began a volume at 02:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 2.5 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2359 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 558 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 185 m²/s²
- 0-3 km storm-relative helicity
- 236 m²/s²
- Significant tornado parameter
- 3.5
- Supercell composite
- 13.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 070230
FFWOKC
OKC013-070630-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
832 PM CST WED NOV 06 1996
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL 1230 AM CST FOR PEOPLE IN
THE FOLLOWING COUNTIES
IN SOUTHEASTERN OKLAHOMA
BRYAN
INCLUDING THE FOLLOWING LOCATIONS
ACHILLE...ALBANY...BENNINGTON...BLUE...BOKCHITO...CADDO...
CALERA...DURANT...KEMP...KIERSEY...ROBERTA...UTICA AND WADE
AT 832 PM CST RADAR INDICATED SHOWERS AND THUNDERSTORMS...PRODUCING VERY
HEAVY RAIN...CONTINUING TO MOVE ACROSS MUCH OF BRYAN COUNTY. RADAR
DERIVED RAINFALL RATES OF OVER 2 INCHES HAVE BEEN INDICATED ACROSS
THIS AREA. ADDITONAL HEAVY RAINFALL IS EXPECTED ACROSS BRYAN COUNTY
DURING MUCH OF THE OVERNIGHT HOURS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE
THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS
OBSERVED...ACT QUICKLY. MOVE UP TO ESCAPE FLOOD WATERS. DO
NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
IT IS VERY DIFFUCULT AT NIGHT TO TELL HOW MUCH WATER IS ON
ROADS. MOTORISTS SHOULD NOT DRIVE THROUGH WATER OF UNKNOWN
DEPTH.
22What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Nov 6, 3:38 PM CST, 4 hours 54 minutes earlier.
Area forecast discussion, Nov 6, 3:38 PM CST, 4 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 330 PM CST WED NOV 6 1996 LEADING EDGE OF COLD FRONT IS STILL MOVING SLOWLY SOUTHEASTWARD BUT IS BECOMING VERY SHALLOW. PRECIP IS TRAINING ALONG THE STALLED BOUNDARY ALOFT WHERE THERE IS ENOUGH LIFT. DO NOT EXPECT PRECIP TO MOVE MUCH UNTIL UPPER WAVE LIFTS OUT LATER TONIGHT. WILL ISSUE A FLASH FLOOD WATCH FOR AREAS ALONG AND SOUTHEAST OF CURRENT LINE OF STORMS. RISK OF SEVERE IS SLIGHT WITH THE POSSIBLITY OF HAIL...BUT MAIN CONCERN IS HEAVY RAIN. TEMPS MODERATED BY CLOUDS TONIGHT THEN CLEARING TOMORROW. FCSTID = 10 OKC 37 56 32 63 / 90 0 0 0 HBR 37 58 32 64 / 30 0 0 0 SPS 42 60 35 65 / 60 0 0 0 GAG 31 58 29 64 / 20 0 0 0 PNC 37 56 32 63 / 30 0 0 0 DUA 46 54 37 64 / 90 20 0 0 .OKC... OK...FLASH FLOOD WATCH TONIGHT OKZ028>032-039>043-045>053. TX...NONE.
In the hours before
Local storm report, Nov 6, 3:00 PM CST, 5 hours 32 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
300 PM CST WED NOV 06 1996
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0245 PM MIDWEST CITYY OK STREET FLOODING
11/06/96 OKLAHOMA SOUTHEAST 15TH AND MIDWEST HES
BLVD. WATER TO BOTTOM OF CAR
DOORS.
JLocal storm report, Nov 6, 3:00 PM CST, 5 hours 32 minutes before
LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
300 PM CST WED NOV 06 1996
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0245 PM MIDWEST CITY OK STREET FLOODING
11/06/96 OKLAHOMA SOUTHEAST 15TH AND MIDWEST
BLVD. WATER TO BOTTOM OF CAR
DOORS.
JLocal storm report, Nov 6, 3:02 PM CST, 5 hours 30 minutes before
LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
300 PM CST WED NOV 06 1996
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0245 PM MIDWEST CITY OK STREET FLOODING
11/06/96 OKLAHOMA SOUTHEAST 15TH AND MIDWEST
BLVD. WATER TO BOTTOM OF CAR
DOORS.
JLocal storm report, Nov 6, 7:14 PM CST, 1 hour 18 minutes before
LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
717 PM CST WED NOV 06 1996
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0655 PM PAOLI OK 0.75 INCH HAIL
11/06/96 GARVIN
JSThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 6, 6:38 PM CST | Severe Thunderstorm Warning | OUN | Garvin, McClain | 52 min |
| Nov 6, 6:56 PM CST | Flash Flood Warning | OUN | Pottawatomie | 3 hr |
| Nov 6, 7:00 PM CST | Severe Thunderstorm Warning | OUN | Pottawatomie | 45 min |
| Nov 6, 8:29 PM CST | Severe Thunderstorm Warning | OUN | Carter | 46 min |
| Nov 6, 8:38 PM CST | Severe Thunderstorm Warning | OUN | Pushmataha | 52 min |
| Nov 6, 9:53 PM CST | Flash Flood Warning | OUN | Atoka, Choctaw, Pushmataha | 3 hr |
| Nov 7, 12:25 AM CST | Flash Flood Warning | OUN | Atoka, Bryan, Choctaw, Pushmataha | 4 hr |
Nearby
Flash Flood Warnings in Oklahoma, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.